Información de la revista
Vol. 33. Núm. 6.Noviembre 2013
Páginas 751-868
Compartir
Compartir
Descargar PDF
Más opciones de artículo
Vol. 33. Núm. 6.Noviembre 2013
Páginas 751-868
DOI: 10.3265/Nefrologia.pre2013.Jul.12178
Acceso a texto completo
Kaposi¿s sarcoma in the early post-transplant period in a kidney transplant recipient
Kaposi¿s sarcoma in the early post-transplant period in a kidney transplant recipient
Visitas
...
Zafer Ercana, Mehmet E. Demirb, Ozgur Merhametsiza, Ozlem Yayara, Turgay Ulasc, Mehmet D. Aylia
a Department of Nephrology, Yildirim Beyazid Training and Research Hospital, Ankara, Turkey,
b Department of Nephrology, Harran University, School of Medicine, Sanliurfa, Turkey,
c Department of Internal Medicine, Harran University, School of Medicine, Sanliurfa, Turkey,
Información del artículo
Texto completo
Bibliografía
Descargar PDF
Estadísticas
Texto completo

Dear Editor,

 

The chronic use of immunosuppressive agents is associated with the long-term risk of a wide variety of malignancies, including Kaposi’s sarcoma (KS), in renal transplant recipients compared with those of the general population. KS occurs after transplantation of 5 to 21 months and more commonly in males. The dose reduction or cessation of immunosuppresive drugs is the mainly approach for the treatment of KS in renal transplant patients, and switching calcineurin inhibitors to mammalian target of rapamycin inhibitors should be considered. Herein, we aimed to announce a 30-year-old male kidney transplant patient who had developed KS despite use of sirolimus after transplantation of 4 month and to the best of our knowledge this is the earliest onset case of KS after kidney transplantation.

 

CASE REPORT

 

A 30-year-old male patient with end stage kidney disease received a cadaveric kidney transplant and discharged with a maintenance immunusuppresive therapy consist of the combination of prednisolone, tacrolimus and mycophenolic acide. The patient was hospitalized after transplantation of 10 week because of 2-fold increase in plasma levels of creatinine and diagnosed with calcineurin inhibitor nephrotoxicity based on renal allograft biopsy findings (Presence of nodular hyaline sclerosis in the arteriolar walls of kidney in biopsy and high blood levels of tacrolimus facilitate our ability to make diagnosis of calcineurin inhibitor nephrotoxicity) (Figure 1). Tacrolimus therapy was switched to sirolimus therapy. The patient had a purple red lesion located on the pretibial area of the left leg and diagnosed to be chronic dermatitis by dermatology. In the fourth month after transplantation the patient admitted to hospital because of progression of the lesion and lympedema on the left leg (Figure 2) and recent occurrence of bilateral lymphadenopathy. Paraaortic, parailiac and bilateral inguinal lymphadenopathies were detected by computer tomography imagination. Excisional lymph node biopsy was performed and reported as KS because of presence of spindle cells consistently stained for CD31 and CD34, and detection of HHV-8 latent antigen within those cells by immunohistochemical staining of biopsy specimen. Because of the high risk of acute rejection we did not consider to discontinue or reduce dosage of immunusppresive drugs and the patient was refered to oncology clinic for receiving chemotherapy due to rapidly progression of cutaneuos lesions. The inguinal lymphadenopathy disappeared with chemotherapy regimen that consist of combination of vinblastine and bleomycine but skin lesions persisted. 

KS is an angioproliferative neoplasm characterized by reddish-brown or purple-blue plaques or nodules on cutaneous or mucosal surfaces, including the skin, lungs, gastrointestinal tract and lymphoid tissue. Due to high incidence of HHV-8, majority of cases of posttransplant KS has been reported in patients from Mediterranean, Jewish, Arabic, Carribean, or African descent.1,2 Recent advances in immunosuppresive era provide significant benefits in preventing acute rejection episodes in kidney allograft recipients (5). However, there is an increased risk of certain cancers as well as KS with use of long term immunusuppresant agents. The ennounced reports has revealed a time ranging from 5 to 21 months after transplantation for time of diagnosis of KS in those patients with kidney transplantation. In our case, KS has occurred in the 4th month of the kidney transplantation.

To the best of our knowledge, this is the earliest onset case of KS that has occurred after the 4th month of the kidney transplantation.

 

Conflicts of interest

 

The authors declare that they have no conflicts of interest related to the contents of this article.

Figure 1. Arteriolar hyalinosis due to calcineurin inhibitor toxicity in a renal biopsy specimen.

Figure 2. The Kaposi&

Bibliografía
[1]
Chang Y, Cesarman E, Pessin MS, Lee F, Culpeper J, Knowles DM. Identification of herpesvirus-like DNA sequences in AIDS-associated Kaposi??s sarcoma. Science 1994;266:1865-9. [Pubmed]
[2]
Kasiske BL, Snyder JJ, Gilbertson DT, Wang C. Cancer after kidney transplantation in the United States. Am J Transplant 2004;4(6):905-13. [Pubmed]
Idiomas
Nefrología

Suscríbase a la newsletter

Opciones de artículo
Herramientas
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.